Alert archive / Florida / Flash Flood Warnings in 2025

Flash Flood Warning 9, NWS Jacksonville, FL

July 9, 2025Saint Johns County, Florida

NWS Jacksonville, FL issued this flash flood warning at Jul 9, 2025, 5:09 PM EDT for Saint Johns County, Florida. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2025, 5:09 PM EDT (21:09 UTC)
Expired
Jul 9, 2025, 5:54 PM EDT
In force
45 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Flood severity
None

County Saint Johns County, FL

What was reported inside it

TimeReportWhereRemark
Jul 9, 5:33 PM EDTRAIN 45 Wnw Saint Augustine, FLSebastian Cove - KFLSTAUG853 has measured 4 inches of rain in the past hour.
Jul 9, 5:43 PM EDTRAIN 4.38Saint Augustine, FLLyon Building - KFLSTAUG994 measured 4.38 inches of rain in 50 minutes.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2025-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2334 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2025-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2334 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

604 
WGUS52 KJAX 092109
FFWJAX
FLC109-092245-
/O.NEW.KJAX.FF.W.0009.250709T2109Z-250709T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jacksonville FL
509 PM EDT Wed Jul 9 2025

The National Weather Service in Jacksonville has issued a

* Flash Flood Warning for...
  East Central St. Johns County in northeastern Florida...

* Until 645 PM EDT.

* At 509 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2.5 inches of 
  rain have fallen. The expected rainfall rate is 3 inches in 30 
  minutes. Additional rainfall amounts up to 2 inches are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Saint Augustine, Saint Augustine South and Saint Augustine Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 2981 8129 2980 8136 2995 8142 2997 8133
      2990 8130

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...3 INCHES IN 30 MINUTES

$$

BOOTHE
2 follow-up statements
653 
WGUS72 KJAX 092135
FFSJAX

Flash Flood Statement
National Weather Service Jacksonville FL
535 PM EDT Wed Jul 9 2025

FLC109-092245-
/O.CON.KJAX.FF.W.0009.000000T0000Z-250709T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Johns FL-
535 PM EDT Wed Jul 9 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM EDT THIS 
EVENING FOR EAST CENTRAL ST. JOHNS COUNTY...

At 535 PM EDT, Observed rain amounts are surpassing 4 inches in the 
warned area and local law enforcement is reporting ongoing flooding 
in the downtown St Augustine area.

Between 2 and 4 inches of rain have fallen. The expected rainfall 
rate is 0.5 inches in 30 minutes. Flash flooding is ongoing.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Law enforcement reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Saint Augustine, Saint Augustine South and Saint Augustine Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 2981 8129 2980 8136 2995 8142 2997 8133
      2990 8130

FLASH FLOOD...OBSERVED
EXPECTED RAINFALL RATE...0.5 INCHES IN 30 MINUTES

$$

BOOTHE
991 
WGUS72 KJAX 092154
FFSJAX

Flash Flood Statement
National Weather Service Jacksonville FL
554 PM EDT Wed Jul 9 2025

FLC109-092204-
/O.CAN.KJAX.FF.W.0009.000000T0000Z-250709T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Johns FL-
554 PM EDT Wed Jul 9 2025

...FLASH FLOOD WARNING IS CANCELLED FOR EAST CENTRAL ST. JOHNS 
COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed road closures.

&&

LAT...LON 2981 8129 2980 8136 2995 8142 2997 8133
      2990 8130

$$

BOOTHE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 1:27 PM EDT, 3 hours 42 minutes earlier.

Area forecast discussion, Jul 9, 1:27 PM EDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
127 PM EDT Wed Jul 9 2025

...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER...

.NEAR TERM...
Issued at 125 PM EDT Wed Jul 9 2025

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

The SE GA and NE FL region remains in a pattern of upstream
mid-level troughing. A stronger, more negatively-tilted
shortwave rounding the base of the broader trough will
provide a bit more emphasis to higher end convective coverage
and locally intense for some locations this afternoon and
evening. Deep layer flow supports a conveyor belt of moisture
into the area, and this is depicted in the boundary layer
by a moisture-laden southwesterly flow along the western edge
of the Bermuda High. PWATs were already a whopping
2.16" per this morning's 00Z JAX sounding, well exceeding the 90th
climatological percentile and just shy of the daily maximum for
this time of year.

Scattered convective initiation has commenced across interior
southeast GA and northern Suwannee Valley this late morning
and will become scattered to numerous in coverage by mid to
late afternoon.

Instability will be heightened this mid afternoon and early
evening due to marketable surging moisture on the order of
2500-2800 J/kg MUCAPE, with slightly higher in some locations. As
a result of our anomalously moist environment, there is a
potential for precip- loaded downdrafts of 40-60 mph tstm wind
gusts, especially across SE GA area where SPC has hoisted a
Marginal Risk. Without a pronounced steering flow (light winds
aloft) some storms that form may move very slowly perhaps even
backbuild at times. A narrow corridor north and east of Waycross
has been outlooked in a Slight Risk for Excessive Rainfall by WPC.

Later in the afternoon and early evening, another area of better
risk for severe storms capable of wet downbursts of 40-60 mph, will
be across NE FL near the St. Johns River extending down to north
central FL late afternoon and pushing toward the Atlantic coast during
the early evening where diurnal instability can build and the east coast
sea breeze moving inland provides added impetus for lift/convergence.

Rainfall coverage will gradually dwindle through the night as the
upper level slowly edges eastward across the area with stronger
lift shifting offshore of the local coast. SW flow continues, so
early morning Gulf Coast convection edging inland is expected once
again.

Overnight lows continue to range in the 70s.

&&

.SHORT TERM...
(Thursday through Friday night)
Issued at 125 PM EDT Wed Jul 9 2025

Slightly drier air over most of the area going into Thursday with
PWAT values under 2" over most of northeast Florida, with some of
the higher values hovering over southeast Georgia. This will lower
precip chances compared to Wednesday, especially over northeast
Florida. Afternoon rain and storms are still expected as
temperatures increase into the afternoon and sea-breezes converge
inland. Southwesterly winds will aid in bringing the gulf sea-
breeze well inland creating best chances for isolated storms west
of I-95. Temperatures increase slightly to be in the low 90s over
inland areas with coastal locations staying slightly cooler.
Overnight temperatures will be in the low to mid 70s with
temperatures along the coast in the mid to upper 70s. Friday, very
similar conditions as Thursday with a dry slot moving in over
portions of northeast Florida in the late afternoon to early
evening hours. This will help dampen some of the showers and
storms in the area during that time. Winds continue out of the
southwest creating higher chances for rain and storms inland,
mainly west of I-95. High daytime temperatures will be in the low
to mid 90s, staying slightly cooler along the coast. Overnight,
showers may linger north of HWY-82 in southeast Georgia going into
the late evening but will dissipate by midnight. Low temperatures
will be in the low to mid 70s inland, staying slightly warmer at
coastal locations.

&&

.LONG TERM...
(Saturday through next Wednesday)
Issued at 125 PM EDT Wed Jul 9 2025

Diurnal heating and sea-breeze convergence will be the driving
factor going into the extended period with daily rain and
thunderstorm chances. Rain chances will get started over inland
northeast Florida in the morning and increasing in intensity and
coverage each afternoon. The Gulf sea-breeze will make its way
well inland through the week, creating the highest storm chances
west of I-95. Daily high temperatures will be in the low to mid
90s with some areas seeing temperatures in the upper 90s going
into the beginning of next week. Heat indices will peak in the
100-105 degree range over the weekend and into Monday before
temperatures begin to cool into Tuesday.

&&

.AVIATION...
(18Z TAFS)
Issued at 125 PM EDT Wed Jul 9 2025

Outside of rain, VFR conditions prevail through the period. This
morning, light WSW winds under multilayered clouds with a few
showers passing by GNV. The Atlantic sea breeze will shift inland
around 16-18Z shifting winds to SSE for coastal TAF. VCTS expected
for all TAF sites this afternoon and early evening with PROB30s
in place for heavier storms. TEMPO groups have been added based on
radar trends later today for TS and associated heavy rainfall
restrictions.

&&

.MARINE...
Issued at 125 PM EDT Wed Jul 9 2025

High pressure extending across central Florida and a surface
trough across Georgia will bring prevailing southwest winds,
shifting onshore each afternoon as the Atlantic sea breeze moves
inland. Scattered showers and storms will move offshore of the
coast in the afternoon and early evening. Some storms may produce
strong gusty winds and frequent lightning.

Rip Currents: Moderate risk Thu for NE FL beaches and low risk
for SE GA beaches as easterly swells have fallen compared
to previous days. The rip current risk will be greater in the
afternoon as SE winds develop with the sea breeze.

&&

.FIRE WEATHER...
Issued at 125 PM EDT Wed Jul 9 2025

Weaker westerly winds at the surface and aloft have created
conditions for patchy low daytime dispersion today with poor to
fair dispersion elsewhere. These weaker winds have created slow
moving storms, producing heavy rainfall and increasing chances for
localized flooding. Winds increase slightly over the next couple
of days, greatly improving daytime dispersion to fair to generally
good Thursday and some patchy high dispersion over southeast
Georgia Friday. Afternoon rain and thunderstorms will continue
through the period with the highest chances west of I-95 with the
dominating Gulf sea-breeze.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  92  73  93 /  30  60  30  60
SSI  76  91  77  91 /  30  40  20  40
JAX  74  94  75  96 /  40  40  10  50
SGJ  75  92  75  93 /  40  40  10  40
GNV  73  94  72  95 /  30  50  10  60
OCF  74  92  73  93 /  30  40  10  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Local storm report, Jul 9, 3:38 PM EDT, 1 hour 31 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
338 PM EDT Wed Jul 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     Rain             1 ESE San Marco         30.30N 81.64W
07/09/2025  E3.21 Inch       Duval              FL   Mesonet

            Personnel weather station San Marco -
            KFLJACKS24, has received 3.21 inches of rain
            during the past hour.

&&

AC
Local storm report, Jul 9, 4:09 PM EDT, 1 hour before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
409 PM EDT Wed Jul 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     Rain             6 WNW Jacksonville Heig 30.29N 81.87W
07/09/2025  M2.40 Inch       Duval              FL   Mesonet

            Personnel weather station Whitehouse -
            KFLJACKS68, has received 2.4 inches of rain
            during the past hour.

&&

AC
Special weather statement, Jul 9, 4:29 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
429 PM EDT Wed Jul 9 2025

FLZ024-092115-
Inland Nassau FL-
429 PM EDT Wed Jul 9 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NASSAU COUNTY
THROUGH 515 PM EDT...

At 429 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hilliard. A strong thunderstorm was nearly stationary.

HAZARD...Wind gusts around 40 mph, excessive cloud-to-ground
         lightning, and minor flooding due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Excessive cloud-to-ground lightning is
         occurring. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Hilliard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3055 8190 3063 8204 3065 8205 3077 8200
      3070 8182
TIME...MOT...LOC 2029Z 210DEG 1KT 3069 8193

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AB
Special weather statement, Jul 9, 4:45 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
445 PM EDT Wed Jul 9 2025

FLZ023-322-422-092115-
Southeastern Columbia FL-Baker FL-Northern Columbia FL-
445 PM EDT Wed Jul 9 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BAKER AND EAST
CENTRAL COLUMBIA COUNTIES THROUGH 515 PM EDT...

At 445 PM EDT, Doppler radar was tracking a strong thunderstorm near
Olustee, or 14 miles northeast of Lake City. A strong thunderstorm
was nearly stationary.

HAZARD...Wind gusts up to 40 mph, excessive cloud-to-ground
         lightning, and minor flooding due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Excessive cloud-to-ground lightning is
         occurring. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Sanderson, Olustee, and Watertown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3017 8230 3019 8259 3039 8251 3043 8233
      3034 8222
TIME...MOT...LOC 2045Z 210DEG 1KT 3027 8242

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AB
Special weather statement, Jul 9, 4:49 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
449 PM EDT Wed Jul 9 2025

FLZ233-333-433-533-092115-
Northern Inland St. Johns FL-Southeast Coastal St. Johns FL-
Northeast Coastal St. Johns FL-Southern Inland St. Johns FL-
449 PM EDT Wed Jul 9 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ST. JOHNS COUNTY
THROUGH 515 PM EDT...

At 449 PM EDT, Doppler radar was tracking a strong thunderstorm over
Saint Augustine South, or near Saint Augustine, moving north at 10
mph.

HAZARD...Wind gusts around 40 mph and excessive cloud-to-ground
         lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Excessive cloud-to-ground lightning is
         occurring.

Locations impacted include...
Saint Augustine, Saint Augustine Beach, Saint Augustine Shores, Saint
Augustine South, Butler Beach, Anastasia, and Dupont Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2973 8128 2977 8141 2995 8141 2996 8132
      2985 8127
TIME...MOT...LOC 2049Z 181DEG 8KT 2984 8134

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AB
Special weather statement, Jul 9, 5:01 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
501 PM EDT Wed Jul 9 2025

FLZ021-522-092130-
Southwestern Columbia FL-Suwannee FL-
501 PM EDT Wed Jul 9 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN SUWANNEE COUNTY THROUGH
530 PM EDT...

At 501 PM EDT, Doppler radar was tracking a strong thunderstorm over
Live Oak, moving northeast at 15 mph.

HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Live Oak and Houston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3022 8315 3040 8295 3036 8289 3031 8280
      3029 8277 3011 8300
TIME...MOT...LOC 2101Z 235DEG 11KT 3030 8294

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AB

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:29 PM EDTSpecial Marine WarningJAX49 min
Jul 9, 2:19 PM EDTSpecial Weather StatementJAXNassau26 min
Jul 9, 2:31 PM EDTAreal Flood AdvisoryJAXClay, Duval77 min
Jul 9, 3:05 PM EDTAreal Flood AdvisoryJAXDuval63 min
Jul 9, 3:32 PM EDTAreal Flood AdvisoryJAXDuval47 min
Jul 9, 3:35 PM EDTSpecial Weather StatementJAXUnion40 min
Jul 9, 4:29 PM EDTSpecial Weather StatementJAXNassau46 min
Jul 9, 4:40 PM EDTAreal Flood AdvisoryJAXSaint Johns2 hr
Jul 9, 4:45 PM EDTSpecial Weather StatementJAXBaker30 min
Jul 9, 4:49 PM EDTSpecial Weather StatementJAXSaint Johns26 min
Jul 9, 5:01 PM EDTSpecial Weather StatementJAXSuwannee29 min
Jul 9, 5:27 PM EDTSpecial Marine WarningJAX41 min
Jul 9, 5:36 PM EDTAreal Flood AdvisoryJAXClay, Putnam105 min

Nearby

Flash Flood Warnings in Florida, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.